Jump to content

Getting a grip on me


Thisisme373

Recommended Posts

I can feel the depression and anxiety getting a grip on me, I can’t let this pull me under, I have a business to run, how can I stop this getting a grip of me?

Ive been on venlafaxine 75mg for two weeks now but I feel awful still, all I’ve noticed is that I’ve felt nauseous sometimes, headaches and my penis feels numb, so I’m getting sides but no help with the anxiety & depression as of yet, will this get better?

I feel like I have no energy or motivation, I just feel so low. I almost feel like I just want to totally give up and let everything fall apart and go into a mental home where they look after me for the rest of my life I just feel like giving in.

Edited by Thisisme373
Link to comment
Share on other sites

I can't comment on the antidepressant because I never used them.

I can comment on the metaphorical grip you invoked.

Depression plays very devious tricks on our psyches.

My feeling is we can play some clever tricks right back.

My experience reveals my need to metaphorically anchor myself outside my deep, dark, dangerous depression cave.

The metaphorical depression grip can be metaphorically broken with a powerful clever lever.

Sometimes I invoke a "Clever Lever Forever" mantra to break the depression grip.

 My approach acknowledges the idea that we are never helpless confronting Old Man Depression.

Maybe this can help a little.

Oscar 

Link to comment
Share on other sites

Dear Thisisme,

First of all, I'm very sorry you're going through this. Please don't give up just yet. I have no personal experience with venlafaxine, but most of the medications I've been on have taken a while to work, and it's not even unusual for things to actually get a bit worse before they get better the first couple of weeks. I'd give it another week at the very least, but if you're worried the medication is not right for you, talk it over with your doctor. They're here to help. It might take a bit of time to find out what works for you. Also therapy has helped me a lot in the past, if you're not trying that already, and you're open to the idea, I would definitely recommend it. And if you need to talk or vent, we'll be here. You're not alone.

Wishing you peace,
Annabelle

Link to comment
Share on other sites

Hi Thisisme373,

 

Oscar and Annabelle are right. It is a cave, and there is little to no light, but one way or another it really is temporary. Please be patient and talk to your doc, if you can. I'm sorry to say I don't have experience with that medication, but I do know that if you set a timeline for yourself it can be easier. For example, say to yourself, "I'm going to give it one more week," or "I'll give it ten days",  and then just take baby steps through the ten days. One hour at a time. By the end if it's no better, hold yourself to the decision to make a change, knowing you did your best.

 

Being lost in a cave is a scary experience. I think you demonstrate exemplary valiance. Breathe as deeply and as slowly as you can, then vent all you want here. You're far from alone.

 

~Tym

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...